Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 25, 2017, 11:13 PM CDT for Potter County, Randall County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 11:13 PM CDT (04:13 UTC)
- Expired
- Jun 26, 2017, 1:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 12 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 11:13 PM CDT | FLASH FLOOD | Amarillo, TX | INTERSTATE 40 AT WASHINGTON CLOSED FOR EAST BOUND AND WEST BOUND TRAFFIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted.
759
WGUS54 KAMA 260413
FFWAMA
TXC375-381-260615-
/O.NEW.KAMA.FF.W.0002.170626T0413Z-170626T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
1113 PM CDT SUN JUN 25 2017
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Northeastern Randall County in the Panhandle of Texas...
Southeastern Potter County in the Panhandle of Texas...
* Until 115 AM CDT
* At 1113 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain have
already fallen. Flash flooding is expected.
* Some locations that will experience flooding include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3531 10163 3495 10163 3495 10204 3524 10205
$$
JC1 follow-up statement
175 WGUS74 KAMA 260608 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 108 AM CDT MON JUN 26 2017 TXC375-381-260618- /O.EXP.KAMA.FF.W.0002.000000T0000Z-170626T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Randall TX-Potter TX- 108 AM CDT MON JUN 26 2017 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES WILL EXPIRE AT 115 AM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3531 10163 3495 10163 3495 10204 3524 10205 $$ Ward
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:41 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 25, 6:41 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 641 PM CDT Sun Jun 25 2017 .AVIATION... For the 00z TAFs... Thunderstorms over northern parts of forecast area will likely pose a near-term threat at GUY, with DHT being threatened slightly later. Less certainty for timing for AMA, but thunderstorms are likely this evening and tonight. MVFR ceilings expected to develop at all terminals before sunrise, probably lasting much of the morning. Amendments likely to be forthcoming due to timing uncertainties. Cockrell && .PREV DISCUSSION... /Issued 410 PM CDT Sun Jun 25 2017/ DISCUSSION... Not much for changes in this forecast package as the forecast is still pretty well on track. Temps this afternoon have been slightly warmer than yesterday with the higher temps in the west today and cooler on the eastern side of the CWA due to clouds hanging on longer there. The break in clouds has allowed for more daytime heating and thus increasing the instability today. CAMs are still disagreeing slightly on the extent of coverage for showers and thunderstorms this afternoon through the night. Feel there is a decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, storms may become stronger than what we saw yesterday; some of the storms on the western half of the area may become severe with large hail and damaging winds being the primary threats. We are already seeing initiation in Sherman and Moore and expect more storms to fire up within the area or move in from the mountains in New Mexico. Monday will look somewhat similar to today with some of the cloud cover lingering in the morning hours, followed by a break out of clouds and then storms again in the late afternoon to evening. These storms may also become strong to severe depending on how much clouds break out, allowing for more instability to be generated. Tuesday looks to see a warm up as winds turn more southwesterly in the low levels and allow for downsloping winds. As the upper level ridge moves across the central Plains, this will be the last day for northwest flow aloft and thus the final day for storm chances to come in from the mountains. Mid week will see zonal flow aloft as a trough tries to move south from Canada. This will lead to even more downsloping and warmer temps. The end of the week will see a return of high pressure building up in the desert southwest. This leads to a return of precip chances for the weekend. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 82 61 87 67 / 60 40 30 10 10 Beaver OK 60 86 63 90 71 / 40 20 30 10 20 Boise City OK 59 82 60 87 66 / 60 20 20 10 20 Borger TX 63 86 64 89 71 / 60 30 20 10 20 Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10 Canyon TX 60 83 61 87 67 / 60 40 30 10 10 Clarendon TX 62 82 62 86 68 / 50 40 30 10 10 Dalhart TX 60 86 61 87 65 / 70 30 20 10 20 Guymon OK 62 85 63 90 69 / 60 20 20 10 20 Hereford TX 59 85 61 87 67 / 70 40 30 10 10 Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20 Pampa TX 62 84 61 86 68 / 50 30 20 10 20 Shamrock TX 65 85 63 87 70 / 40 40 30 10 10 Wellington TX 67 85 64 88 71 / 40 40 30 10 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/14
Hazardous weather outlook, Jun 25, 4:19 PM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 419 PM CDT Sun Jun 25 2017 OKZ001>003-TXZ001>020-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 419 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible over all of the Oklahoma and Texas Panhandles today. Some storms across the northwestern third of the Panhandles may become severe, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across all of the Texas and Oklahoma Panhandles Monday through Tuesday night. Isolated strong to severe storms will be possible mainly in the western Texas and Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms will be possible again for portions of the Panhandles on Thursday night and Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 25, 10:12 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1012 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND GST 1 SE VEGA 35.24N 102.42W
06/25/2017 M72 MPH OLDHAM TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1700733
WEBERSpecial weather statement, Jun 25, 10:18 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1018 PM CDT SUN JUN 25 2017
TXZ012>014-017>019-260415-
Gray TX-Potter TX-Donley TX-Randall TX-Carson TX-Armstrong TX-
1018 PM CDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL...NORTHERN
ARMSTRONG...CARSON...SOUTHWESTERN GRAY...SOUTHEASTERN POTTER AND
NORTHWESTERN DONLEY COUNTIES UNTIL 1115 PM CDT...
At 1018 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles east of White Deer to 9 miles southeast
of Valley De Oro. Movement was south at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Amarillo, Canyon, Panhandle, Claude, White Deer, Lake Tanglewood,
Groom, Howardwick, Washburn, Goodnight, Mescalero Park, Greenbelt
Lake, Timbercreek Canyon and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3497 10084 3497 10198 3544 10198 3549 10168
3548 10095
TIME...MOT...LOC 0318Z 346DEG 29KT 3542 10112 3538 10196
BeatSpecial weather statement, Jun 25, 10:27 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Amarillo TX 1027 PM CDT SUN JUN 25 2017 TXZ011-016-260400- Deaf Smith TX-Oldham TX- 1027 PM CDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND NORTHERN DEAF SMITH COUNTIES UNTIL 1100 PM CDT... At 1027 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Wildorado to 7 miles southeast of Glenrio. Movement was south at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Simms and Wildorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3504 10230 3496 10304 3517 10303 3523 10224 TIME...MOT...LOC 0327Z 007DEG 23KT 3518 10227 3508 10297 Beat
Special weather statement, Jun 25, 10:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1057 PM CDT SUN JUN 25 2017
TXZ012>014-016>019-260500-
Gray TX-Potter TX-Donley TX-Randall TX-Carson TX-Deaf Smith TX-
Armstrong TX-
1057 PM CDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR RANDALL...ARMSTRONG...SOUTHERN
CARSON...DEAF SMITH...SOUTHWESTERN GRAY...SOUTHEASTERN POTTER AND
WESTERN DONLEY COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of Bootleg to 3 miles
northeast of Groom. Movement was south at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Amarillo, Hereford, Canyon, Clarendon, Claude, Lake Tanglewood,
Groom, Howardwick, Buffalo Lake, Wayside, Washburn, Umbarger,
Bootleg, Palo Duro Canyon, Goodnight, Mescalero Park, Dawn, Greenbelt
Lake and Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3475 10299 3493 10295 3518 10209 3528 10091
3475 10081
TIME...MOT...LOC 0357Z 357DEG 27KT 3488 10286 3524 10106
BeatLocal storm report, Jun 25, 11:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1104 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 5 ENE HEREFORD 34.86N 102.33W
06/25/2017 M67 MPH DEAF SMITH TX AWOS
&&
EVENT NUMBER AMA1700734
14Local storm report, Jun 25, 11:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1107 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 2 ESE WILDORADO 35.21N 102.21W
06/25/2017 M81 MPH OLDHAM TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1700735
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 86 min |
| Jun 25, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 25, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 86 min |
| Jun 25, 8:17 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore | 118 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 95 min |
| Jun 25, 9:14 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Jun 25, 9:17 PM CDT | Special Weather Statement | AMA | Deaf Smith | 58 min |
| Jun 25, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 92 min |
| Jun 25, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 88 min |
| Jun 25, 10:18 PM CDT | Special Weather Statement | AMA | Carson, Potter | 57 min |
| Jun 25, 10:27 PM CDT | Special Weather Statement | AMA | Deaf Smith | 33 min |
| Jun 25, 10:33 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 117 min |
| Jun 25, 10:57 PM CDT | Special Weather Statement | AMA | Armstrong, Deaf Smith, Randall | 63 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.